Alert archive / Ohio / River Flood Warnings in 2013
River Flood Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Dec 26, 2013, 9:43 PM EST for Coshocton County, Ohio. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2013, 9:43 PM EST (02:43 UTC)
- Expired
- Dec 27, 2013, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskingum River below Coshocton (CSHO1). The gauge peaked at 15.08 ft at Dec 27, 2013, 1:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
353 WGUS41 KPBZ 270243 FLWPBZ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 943 PM EST THU DEC 26 2013 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY . RECENT RUNOFF AND WATER RELEASE HAS RAISED THE MUSKINGUM RIVER AT COSHOCTON TO THE MINOR FLOOD STAGE AGAIN. THE RIVER WILL FLIRT WITH THE STAGE OF 15 FEET THROUGH FRIDAY MORNING AND IS EXPECTED TO GO BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC031-271043- /O.NEW.KPBZ.FL.W.0013.131227T0243Z-131227T1800Z/ /CSHO1.1.ER.131227T0100Z.131227T0200Z.131227T1200Z.NO/ 943 PM EST THU DEC 26 2013 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE MUSKINGUM RIVER AT COSHOCTON. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM THURSDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 1A NORTH OF COSHOCTON. $$
1 follow-up statement
445 WGUS81 KPBZ 270938 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EST FRI DEC 27 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO.. MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY . RECENT RUNOFF AND WATER RELEASE HAS RAISED THE MUSKINGUM RIVER AT COSHOCTON TO THE MINOR FLOOD STAGE. THE RIVER WILL WAVER NEAR THE STAGE OF 15 FEET THROUGH FRIDAY MORNING AND IS EXPECTED TO GO BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC031-271738- /O.CON.KPBZ.FL.W.0013.000000T0000Z-131227T1800Z/ /CSHO1.1.ER.131227T0100Z.131227T0830Z.131227T1200Z.NO/ 438 AM EST FRI DEC 27 2013 THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT COSHOCTON. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM FRIDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 1A NORTH OF COSHOCTON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Dec 26, 7:36 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 26, 7:36 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 736 PM EST THU DEC 26 2013 .SYNOPSIS... DRY AND WARMER WEATHER IS EXPECTED FOR FRIDAY AND SATURDAY BEFORE TWO DIFFERENT SYSTEMS BRING THE CHANCE FOR PRECIPITATION SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ONE WEAK VORT LOBE COINCIDENT WITH THE RIGHT ENTRANCE OF A WEAK UPPER JET STREAK IS CURRENTLY TRANSITING THE NORTHERN REACHES OF THE FORECAST AREA. THIS HAS TEMPORARILY ENHANCED SNOW SHOWER ACTIVITY ON KPBZ WSR-88D FROM INDIANA TO DUBOIS THIS EVENING. THIS WEAK SNOW SHOWER ACTIVITY SHOULD CONTINUE TO EXIT THE FORECAST AREA THROUGH THE EARLY EVENING...HOWEVER LITTLE ACCUMULATION IS EXPECTED WITH IT AS IT IS RATHER TRANSITORY. OTHERWISE...WEST-SOUTHWEST LOW LEVEL FLOW SHOULD BRING PROGRESSIVELY DRIER AIR INTO THE REGION THIS EVENING...ALLOWING THE MAJORITY OF THE AREA TO FULLY CLEAR AND LIKELY DECOUPLE. THIS WILL ALLOW FOR A RATHER RAPID DROP OFF IN TEMPERATURES BEFORE MID CLOUDS AGAIN ENCROACH UPON AND OVERSPREAD THE REGION TONIGHT. THE ONLY EXCEPTION TO INCREASINGLY DRY TREND MAY BE A FEW FLURRIES ALONG THE FAR NORTHERN BORDER OF THE AREA...NORTHERN MERCER/VENANGO/FOREST COUNTIES. DUE TO THE WESTERLY COMPONENT OF THE LOW LEVEL FLOW...A FEW WEAK ECHOES SUCH AS THE LAKE INDUCED FLURRY ACTIVITY NEAR MEADVILLE MAY WANDER JUST OVER THE BORDER INTO OUR FORECAST AREA UNTIL AFTER 06Z TONIGHT...WHEN THE FLOW TAKES ON A MUCH MORE SOUTHERLY COMPONENT. THE ONLY ADDITIONAL AMENDMENT TO THE FORECAST WAS TO ADD BRIEF FLURRIES ALONG THE FAR NORTHERN BORDER THIS EVENING. EVERYTHING ELSE IN THE FORECAST SEEMS COPACETIC AT THIS TIME. FRIES && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... RIDGING IN PLACE OVER THE FORECAST AREA WILL RESULT IN DRY CONDITIONS AND TEMPERATURES ABOUT 5 TO 10 DEGREES ABOVE NORMAL ON SATURDAY. FOR SUNDAY...LATEST MODELS SHOW FAIRLY DECENT CONTINUITY IN PROGGING AN AREA OF LOW PRESSURE OVER THE GULF DEEPENING OVERNIGHT SATURDAY / SUNDAY MORNING WITH THE SFC FEATURE TRACKING UP THE EAST COAST. HOWEVER...THERE STILL IS DISAGREEMENT IN HOW FAR WEST THE EVENTUAL LOW TRACK UP THEW COAST WILL BE...WHICH WILL PLAY A LARGE ROLL IN PRECIPITATION TYPE AND IMPACTS. MORE WEIGHT WAS GIVEN TO THE 12Z GFS WITH ANY CHANGES TO THE FORECAST TODAY AS IT WAS IN LINE WITH THE 00Z EC AND GFS ENSEMBLE MEAN...BUT SLIGHTLY DEEPER. A DEEPER AND SLIGHTLY MORE WEST 12Z SOLUTION SHOULD WORK OUT WELL BECAUSE AFTER LOOKING AT MODTRENDS...THE GFS MODEL TREND OVER THE PAST TEN RUNS REVEALS A POSITIVE REGRESSION IN 500MB HEIGHTS OFF THE EAST COAST AND NEGATIVE OVER THE SOUTH CENTRAL US...AND THIS TREND HAS BEEN CONSISTENT OVER THE PAST SEVERAL DAYS. WITH THAT...POPS WERE INCREASED AREAWIDE ON SUNDAY. EVEN WITH USING THE 12Z GFS AND ANTICIPATE A DEEPER SOLUTION OVER THE NEXT COUPLE MODEL RUNS...A GOOD DEAL OF THE PRECIPITATION ON SUNDAY MAY STILL JUST FALL AS RAIN BEFORE SWITCHING OVER TO SNOW IN THE EVENING. MODEL MEAN FREEZING LEVELS START OUT BETWEEN 4-5KFT...DOWN TO 3KFT BY SUNDAY EVENING AND CLOSE AT OR AT SFC BY MONDAY MORNING. QPF AMOUNTS WERE LARGELY BASED OF THE BEST ANALOG OF THE ENSEMBLE MEAN...WHICH GIVES 0.1 TO 0.2 ACROSS THE NORTH...0.2 TO 0.4 THROUGH THE HEART OF THE FORECAST AREA...AND 0.4 TO 0.6 ACROSS THE SOUTH FOR SUNDAY...WHICH ALL SEE REASONABLE. SO ALL THINGS CONSIDERED...SNOW AMOUNTS FOR THIS SYSTEM THROUGH SUNDAY EVENING WERE KEPT ON THE LOWER SIDE...WITH 1 TO 2 INCHES ACROSS THE NORTHWEST HALF OF THE FORECAST AREA...PROGRESSIVELY INCREASING TO 3 TO 4 INCHES ACROSS THE HIGHER TERRAIN OF SOUTHEAST CORNER OF THE FORECAST AREA. && .LONG TERM /MONDAY THROUGH THURSDAY/... SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT AS MUCH COLDER AIR ONCE AGAIN SURGES SOUTH ACROSS THE REGION BEHIND A FAST MOVING COLD FRONT. EXTENDED CHC POPS FOR SNOW SHOWERS INTO MONDAY NIGHT ESPECIALLY FOR THE RIDGES. NEXT CLIPPER THEN FLIES SOUTHEAST IN NORTHWEST FLOW ALOFT FOR TUESDAY WITH CHC POPS MAINLY NORTH OF PITTSBURGH CONTINUED. A DRY AND COLD FORECAST CONTINUED FOR MID WEEK. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... ALTHOUGH STRATOCU WL CONT TO PLAGUE NRN PORTS THIS EVE UNDR EXITING SHRTWV...VFR IS ANTICIPATED AS SFC HIGH PRES SLIDES OVR THE UPR OH REGION. TRAILING DISTURBANCE WL SHUNT SOME MID LVL CLDINESS ACRS AREA PORTS LTR TNGT AND EARLY FRIDAY...BUT OVRALL VFR SHOULD CONT...WITH EXCEPTION FOR NRN PORTS WHERE WEAK REINFORCED COLD ADVCNT IN THE WAKE OF THAT IMPULSE MAY SPPRT SOME MVFR STRATOCU BY FRI AFTN. .OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/... THE NXT CHC FOR GENL RESTRICTIONS IS EXPECTED ON SUNDAY AS LOW PRES MOVS UP THE ERN SEABOARD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Dec 26, 3:14 AM EST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 314 AM EST THU DEC 26 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-270815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 314 AM EST THU DEC 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.